MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 32MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 32MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.201.032
Medical Device Problem Codes Use of Device Problem (1670); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a revision of an anterior lumbar fusion procedure on (b)(6) 2019, the surgeon attempted to remove the titanium cancellous locking screw from an unknown antegra plate.However, the screw was discovered to have a cold-welded and the inside of the screw head was stripped out.There was no surgical delay reported however the procedure was not successfully completed.Patient status is unknown.This complaint involves two (2) devices.This complaint is for one (1) 6.0 mm ti cancellous locking screw w/stardrive recess 32 mm.This report is 1 of 2 for (b)(4).
 
Event or Problem Description
It was further reported that the original screws placed on the left side was too long and was causing the patient issues.The left screw was removed and replaced with a shorter screw.The surgeon decided to remove the right side screw as well and was unable to remove due to the screw being cold welded.The implants were not removed and left in the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 32MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9227316
Report Number2939274-2019-61727
Device Sequence Number1611399
Product Code KWQ
UDI-Device Identifier10705034733883
UDI-Public(01)10705034733883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.201.032
Device Catalogue Number04.201.032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR